MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Model Number BF-UC180F
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A reprocessing in-service with staff was performed.During in-service, customer informed the endoscopy support specialist (ess)that they use bw-400v instead of bw-400b for the bf-uc180f.All models reviewed during the in-service, which included the cleaning and disinfecting information.Recommended customer follow all olympus reprocessing procedures as documented in the ontrack forms and reprocessing manuals.No further information was reported.
 
Event or Problem Description
The customer reported to olympus that a reprocessing in-service was needed.There was no patient injury reported.
 
Additional Manufacturer Narrative
The original equipment manufacturer (oem), omsc, performed a device history record review and no abnormalities were noted.No device was returned to the oem, however, an investigation was completed by the oem and determined that there is no manufacturing, material or processing related cause for this failure mode.The potential root cause has been determined to be due to improper handling by the user.Based on the available information, it was confirmed that the reprocessing was performed by use of bw-400v in place of bm-400b which was specified in instructions for use.Therefore, it is inferred that the reprocessing was not performed appropriately.According to the product standard, bw-400b is different only in the length of its wire from bw-400v.However, it is recommended to perform the reprocessing procedure by use of the instrument specified in ifu.

Brand Name
EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Common Device Name
ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10273371
Report Number8010047-2020-04407
Device Sequence Number19645065
Product Code PSV
UDI-Device Identifier04953170243226
UDI-Public04953170243226
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K070983
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-UC180F
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/21/2020
Supplement Date Received by Manufacturer08/30/2020
Initial Report FDA Received Date07/14/2020
Supplement Report FDA Received Date09/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1